Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 85, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 13, 2019, 3:11 AM CDT for Plaquemines Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2019, 3:11 AM CDT (08:11 UTC)
- Expired
- May 13, 2019, 4:00 AM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:44 PM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, May 12, 4:44 PM CDT, 10 hours 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
444 PM CDT Sun May 12 2019
Short Term...Cold front will push through the area overnight
tonight bringing drier conditions to the region. Surface high will
build in on Monday bringing sunny and mild conditions.
Long Term..Tuesday through Thursday...Surface high will dominate
the region with a long wave trof over the eastern Great Lakes
region and an upper level ridge over the Rockies bringing a
continuation of sunny and dry conditions. Conditions will remain
dry with a gradual warming trend as an upper level ridge over
western states works its way slowly eastward building over the
region by weeks end.
&&
.AVIATION...
Expect VFR conditions to prevail through out the TAF period.
.MARINE...
A front will continue to push into the coastal waters this evening
which will turn winds to north to northeast across most waters going
into Monday. Expect offshore flow to continue into Tuesday before
switch back onshore later on in the week. Still some potential for
thunderstorms over the more southern coastal waters early to middle
of next week.
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Numerous river flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or
excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk
severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe
and/or excessive rainfall, or direct tropical threats;
Events of National Significance.Hazardous weather outlook, May 12, 7:56 PM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 756 PM CDT Sun May 12 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131300- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 756 PM CDT Sun May 12 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight There are numerous river forecast points currently in flood. Some are experiencing major flood levels. Please refer to the latest river flood warnings and statements for more details. Otherwise, no weather hazards are expected through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday No significant hazards are likely through the period. .SPOTTER INFORMATION STATEMENT... Spotter activition is no longer needed, except for those involved in flood monitoring.
In the hours before
Special weather statement, May 13, 2:55 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
255 AM CDT Mon May 13 2019
LAZ069-130845-
Lower Plaquemines-
255 AM CDT Mon May 13 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PLAQUEMINES PARISH...
At 253 AM CDT, a strong thunderstorm was located 10 miles south of
Empire, or 15 miles south of Port Sulphur, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Buras, Venice, Empire and Boothville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding.
LAT...LON 2917 8945 2923 8949 2923 8952 2925 8950
2923 8953 2929 8967 2933 8964 2929 8969
2930 8973 2936 8974 2940 8946 2939 8936
2938 8933 2938 8939 2933 8937 2936 8937
2934 8926 2916 8925 2919 8934 2916 8937
TIME...MOT...LOC 0753Z 266DEG 24KT 2927 8968The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:10 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 58 hr |
| May 12, 10:31 PM CDT | Special Marine Warning | LIX | 59 min | |
| May 13, 2:01 AM CDT | Special Marine Warning | LIX | 29 min | |
| May 13, 2:55 AM CDT | Special Weather Statement | LIX | Plaquemines | 50 min |
| May 13, 3:22 AM CDT | Tornado Warning | LIX | Plaquemines | 38 min |
| May 13, 3:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 13, 4:08 AM CDT | Special Marine Warning | LIX | 97 min | |
| May 13, 5:05 AM CDT | Special Marine Warning | LIX | 40 min | |
| May 13, 6:25 AM CDT | Special Marine Warning | LIX | 50 min | |
| May 13, 8:59 AM CDT | Areal Flood Warning | LIX | Harrison | 6 hr |
| May 13, 8:59 AM CDT | River Flood Warning | LIX | Harrison | 21 days |
| May 13, 2:44 PM CDT | Areal Flood Warning | LIX | Harrison | 6 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.